Library Header Image
LSE Research Online LSE Library Services

An improved bootstrap test of stochastic dominance

Linton, Oliver, Song, Kyungchul and Whang, Yoon-Jae (2010) An improved bootstrap test of stochastic dominance. Journal of Econometrics, 154 (2). pp. 186-202. ISSN 0304-4076

Full text not available from this repository.
Identification Number: 10.1016/j.jeconom.2009.08.002


We propose a new method of testing stochastic dominance that improves on existing tests based on the standard bootstrap or subsampling. The method admits prospects involving infinite as well as finite dimensional unknown parameters, so that the variables are allowed to be residuals from nonparametric and semiparametric models. The proposed bootstrap tests have asymptotic sizes that are less than or equal to the nominal level uniformly over probabilities in the null hypothesis under regularity conditions. This paper also characterizes the set of probabilities so that the asymptotic size is exactly equal to the nominal level uniformly. As our simulation results show, these characteristics of our tests lead to an improved power property in general. The improvement stems from the design of the bootstrap test whose limiting behavior mimics the discontinuity of the original test’s limiting distribution.

Item Type: Article
Official URL:
Additional Information: © 2010 Elsevier
Divisions: Economics
Financial Markets Group
Subjects: H Social Sciences > HB Economic Theory
Q Science > QA Mathematics
Date Deposited: 14 Apr 2011 08:55
Last Modified: 27 May 2024 21:30

Actions (login required)

View Item View Item